Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 5, 2010, 2:45 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2010, 2:45 AM CDT (07:45 UTC)
- Expired
- Jun 5, 2010, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Adams County, IA, Cass County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:15 AM CDT | FLASH FLOOD | 5 Nw Cromwell, IA | WATER OVER THE ROADS NEAR 150TH AND UNION |
| Jun 5, 4:30 AM CDT | FLASH FLOOD | 3 Nnw Cromwell, IA | WATER OVER WILLOW ROAD NEAR THE INTERSECTION OF 150TH STREET. |
| Jun 5, 8:20 AM CDT | FLASH FLOOD | 13 E Corning, IA | APPROXIMATELY 3 MILES WEST OF HIGHWAY 25 ON HIGHWAY 34. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS53 KDMX 050745
FFWDMX
IAC001-003-029-173-051330-
/O.NEW.KDMX.FF.W.0014.100605T0745Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTHWEST IOWA...
NORTHWESTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
SOUTHERN CASS COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
* UNTIL 830 AM CDT
* AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR CAN BE
EXPECTED WITHIN THE HEAVIEST THUNDERSTORMS OVER THE NEXT FEW
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIK5 follow-up statements
648
WGUS73 KDMX 050849
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT SAT JUN 5 2010
IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
349 AM CDT SAT JUN 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...
AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE POSSIBLE
THROUGH THE EARLY MORNING HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIK279
WGUS73 KDMX 050929
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT SAT JUN 5 2010
IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
429 AM CDT SAT JUN 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...
AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF 1 INCH PER HOUR CAN BE EXPECTED THROUGH SUNRISE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.
AT 415 AM CDT...CORNING FIRE DEPARTMENT REPORTED WATER RUNNING OVER
THE ROAD AT THE INTERSECTION OF 150TH STREET AND UNION AVENUE ABOUT
6 MILES NORTHEAST PRESCOTT OR 5 MILES NORTHWEST OF CROMWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIK735
WGUS73 KDMX 051103
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT SAT JUN 5 2010
IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
603 AM CDT SAT JUN 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...
AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR THROUGH THE NEXT COUPLE
HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORNING...GRISWOLD AND LENOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIK719
WGUS73 KDMX 051248
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT SAT JUN 5 2010
IAC001-003-029-173-051330-
/O.CON.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
748 AM CDT SAT JUN 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES UNTIL 830
AM CDT...
AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...GRISWOLD AND LENOX.
AT 430 AM CDT...EMERGENCY MANAGEMENT REPORTED 4 GRAVEL ROADS WERE
CLOSED DUE TO WATER ACROSS THEM IN NORTHEAST ADAMS
COUNTY...INCLUDING SECTIONS OF WILLOW ROAD AND UNION AVENUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIK679
WGUS73 KDMX 051329
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT SAT JUN 5 2010
IAC001-003-029-173-051345-
/O.EXP.KDMX.FF.W.0014.000000T0000Z-100605T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-ADAMS IA-ADAIR IA-CASS IA-
829 AM CDT SAT JUN 5 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CASS...
SOUTHWESTERN ADAIR...ADAMS AND NORTHWESTERN TAYLOR COUNTIES HAS BEEN
ALLOWED TO EXPIRE...AND WILL BE REPLACED BY AN AREAL FLOOD WARNING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4072 9492 4073 9494 4115 9494 4115 9516
4136 9517 4136 9447 4082 9449 4083 9474
4057 9475 4057 9492
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:45 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 2:45 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 245 AM CDT SAT JUN 5 2010 .DISCUSSION... PRIMARY CONCERN REMAINS DURING THE SHORT TERM THROUGH THIS MORNING. VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS HAVE BEEN MOVING OVER THE SOUTHWEST COUNTY WARNING AREA OVERNIGHT. LAMONI HAD 2.80 INCHES OF RAIN IN LESS THAN AN HOUR AND SUSPECT A FEW LOCATIONS OVER SOUTHERN RINGGOLD SURPASSED THAT HOURLY TOTAL. PRECIPITABLE WATER VALUES ARE NOW OVER 2 INCHES IN THIS REGION. STRONG 850 THETA-E ADVECTION NOW ONGOING AND 850 MB DEWPOINTS ARE NOW NEAR 18C. THIS REGION IS EXPECTED TO LIFT AS THE LOW LEVEL JET 50 KT CONTINUES TO INTENSIFY AND LIFT NORTH BETWEEN 06-12Z. WARM CLOUD DEPTHS TO NEAR 15 KFT WILL AID IN EFFICIENT RAIN PRODUCING STORMS THUS FLASH FLOODING AND RIVER FLOODING REMAIN A CONCERN. SEVERE THREAT EXISTS YET TONIGHT AS NEAR SFC BASED STORMS CONTINUE AND CONDITIONS ARE BECOMING INCREASING FAVORABLE FOR A BRIEF TORNADO WITH EFFECTIVE SRH VALUES NOW OF 300-400 M2/S2 WITH A NEAR SFC INFLOW BASE AND LOWERING LCL VALUES BELOW 1000 M. LARGE HAIL AND DAMAGING WINDS ALSO POSSIBLE. SPC HAS ISSUED A MODERATE RISK FOR THE FAR SOUTHEAST FOR THIS AFTERNOON AND EVENING. STILL A LOT OF UNCERTAINTY WHERE THE SFC BOUNDARY WILL BE THIS AFTERNOON AND HOW MUCH RECOVERY OCCURS. GIVEN STRENGTH OF THE LLJ...THE BOUNDARY SHOULD BE ABLE TO LIFT NORTH INTO CENTRAL IOWA AND OVERCOME ONGOING STORMS AND ASSOCIATED COLD POOLS TO THE SOUTH. THIS SHOULD ALLOW THE SOUTH TO BECOME QUITE UNSTABLE BY THIS AFTERNOON WITH A GOOD CHANCE OF SUPERCELLS DEVELOPING AND A SIGNIFICANT SEVERE WEATHER RISK. HIGH PRESSURE RIDGE WILL MOVE INTO THE CENTRAL AND WEST TONIGHT AND SUNDAY. THERE IS THE POTENTIAL FOR A FEW NORTHWEST FLOW STORMS TO CLIP THE NORTHEAST SUNDAY. THE HIGH PRESSURE WILL SHIFT EAST SUNDAY NIGHT THEN ANOTHER CHANCE FOR STORMS BY MONDAY. NO CHANGES BEYOND MONDAY DUE TO TIME CONSTRAINTS TONIGHT DUE TO ONGOING WEATHER. && .AVIATION... 05/06Z...NEXT ROUND OF THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE SOUTHERN CWA...WITH SOME ADDITIONAL DEVELOPMENT MOVING INTO WESTERN IOWA. ACTIVITY TO SPREAD ACROSS ENTIRE CWA THROUGHOUT THE OVERNIGHT HOURS. INSTABILITY NOT AS GREAT ACROSS THE NORTHERN CWA...SO REMOVED THUNDER MENTION FROM KFOD AND KMCW. KFOD AND KALO WILL BE ON THE NORTHERN EXTEND OF THE LIGHTNING...SO WILL HAVE TO MONITOR FOR POSSIBLE CHANGES. OTHERWISE EXPECTED TO SEE SOME STRONG STORMS MOVE THROUGH KDSM AND KOTM THROUGH THE FIRST 6 TO 12 HOURS OF THE TAF PERIOD WITH HEAVY RAINFALL POSSIBLE AS WELL. LINGERING THUNDERSTORM CHANCES EXPECTED INTO SATURDAY/EARLY SATURDAY EVENING BEFORE HIGH PRESSURE BUILDS INTO THE AREA SATURDAY NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 1 PM CDT SATURDAY AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE. && DISCUSSION...DONAVON AVIATION...BEERENDS
Hazardous weather outlook, Jun 4, 6:54 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 654 PM CDT FRI JUN 4 2010 IAZ004>007-015>017-023>028-033>039-044>046-051000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- 654 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATER TONIGHT...MAINLY SOUTH OF HIGHWAY 20. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT...AND AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE...PRODUCING HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR MONDAY...TUESDAY AND THURSDAY. THE SEVERE WEATHER POTENTIAL FOR THIS PERIOD WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ047>050-057>062-070>075-081>086-092>097-051000- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 654 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL REDEVELOP LATER THIS EVENING...AND ARE EXPECTED TO MOVE WEST TO EAST ACROSS THE SOUTHERN HALF OF IOWA THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL WILL BE THE MAIN THREAT OVERNIGHT...BUT A FEW THUNDERSTORMS COULD ALSO BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH SOME STORMS IN THE AFTERNOON POSSIBLY BECOMING SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR MONDAY...TUESDAY AND THURSDAY. THE SEVERE WEATHER POTENTIAL FOR THIS PERIOD WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SATURDAY. MJB
In the hours before
Local storm report, Jun 4, 9:26 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 4 SW MOULTON 40.64N 92.73W
06/04/2010 E1.00 INCH APPANOOSE IA TRAINED SPOTTER
HEAVY RAIN AND STRONG WINDS TOO.
&&
BEERENDSLocal storm report, Jun 4, 9:29 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
929 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 1 S MOULTON 40.67N 92.68W
06/04/2010 E1.75 INCH APPANOOSE IA TRAINED SPOTTER
&&
JBLocal storm report, Jun 4, 9:36 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 9 SW BLOOMFIELD 40.66N 92.54W
06/04/2010 E1.75 INCH DAVIS IA TRAINED SPOTTER
ESTIMATED 50 MPH WINDS AS WELL.
&&
BEERENDSLocal storm report, Jun 4, 9:53 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL SW PULASKI 40.70N 92.28W
06/04/2010 E1.00 INCH DAVIS IA TRAINED SPOTTER
STRONG WINDS AND HEAVY RAIN TOO.
&&
BEERENDSLocal storm report, Jun 5, 1:13 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM FLASH FLOOD LAMONI 40.62N 93.94W
06/05/2010 DECATUR IA LAW ENFORCEMENT
8 INCHES OF STANDING WATER IN TOWN...HWY 69 CLOSED DUE TO
WATER ON ROAD...VEHICLES STRANDED
&&
JBLocal storm report, Jun 5, 1:56 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD 1 N REDDING 40.62N 94.39W
06/05/2010 RINGGOLD IA TRAINED SPOTTER
WATER COVERING HWY P27...DITCHES ALSO FULL OF WATER.
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 36 min |
| Jun 4, 9:24 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 36 min |
| Jun 5, 12:07 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 38 min |
| Jun 5, 12:55 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Taylor | 6 hr |
| Jun 5, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 48 min |
| Jun 5, 1:27 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 25 min |
| Jun 5, 1:39 AM CDT | River Flood Warning | DMX | Wapello | 26 hr |
| Jun 5, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 39 min |
| Jun 5, 2:52 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Ringgold, Union | 6 hr |
| Jun 5, 3:22 AM CDT | River Flood Warning | DMX | Decatur | 3 days |
| Jun 5, 3:28 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 47 min |
| Jun 5, 4:16 AM CDT | River Flood Warning | DMX | Taylor | 49 min |
| Jun 5, 7:01 AM CDT | Areal Flood Advisory | DMX | Decatur, Ringgold, Taylor | 3 hr |
| Jun 5, 7:10 AM CDT | Areal Flood Warning | DMX | Decatur, Ringgold, Taylor, Wayne | 24 hr |
| Jun 5, 7:35 AM CDT | River Flood Warning | DMX | Taylor | 14 hr |
| Jun 5, 8:36 AM CDT | Areal Flood Warning | DMX | Adams, Clarke, Decatur, Ringgold, Taylor, Union | 22 hr |
| Jun 5, 12:36 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 23 hr |
| Jun 5, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 57 min |
| Jun 5, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.